MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT

MEDINOL LTD. ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM; CORONARY DRUG-ELUTING STENT
Model Number 4.0X24
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dhr review was performed (september 26, 2018):the review of the dhr (device history record) indicates that the product was supplied meeting specifications.
 
Event or Problem Description
Complaint description received from cordis (september 16, 2018): ptca and stenting was performed on rca vessel.Trek 3x15 nc ptca balloon was used to pre dilate vessel over a choice pt floppy wire with no complications.Elunir 4x24 was advanced to lesion and stent was deployed.After deployment, physician stated the deployment pta balloon was stuck.Physician stated there was resistance withdrawing the pta balloon causing cordis xbrca guide to deep seat and the choice wire to advance further into vessel.Physician was able to remove balloon with no complications or harm to patient.Additional information received from cordis - updated complaint description (september 18, 2018): as reported, an elunir 4x24 was advanced to the lesion and the stent was deployed, however after deployment, the physician stated that the deployment percutaneous transluminal angioplasty balloon (pta) was stuck.The physician stated that there was some resistance withdrawing the balloon causing the vista brite tip guiding catheter to deep seat and the choice wire to advance further into vessel.There were no reported patient injuries.The physician was able to remove balloon with no complications or harm to patient.Percutaneous transluminal coronary angioplasty (ptca) and stenting was performed on the right coronary artery (rca) vessel.A non-cordis ptca balloon was used to pre dilate the vessel over a choice floppy wire with no complications.Additional information received from cordis (september 21, 2018): patient information: (b)(6).Gender- male.(b)(6).No excess force was used during prep.There was no difficulty removing the device from the packaging.Target lesion characteristics: stenosis and degree: 60-70%.Tortuosity and degree: not tortuous.Calcification and degree: minimal calcification.The product was stored and handled according to the instructions for use (ifu).There was no damage noted to the packaging of the device.The preparation of the stent delivery system was preformed according to the ifu.No kinks or other damages were noted prior to inserting the stent delivery system into the patient.The device prepped normally (i.E.Maintain negative pressure).Size/brand of guide catheter used: 6 fr cordis xbrca lot #17635486.There was no damage to guide catheter during the procedure.The guide catheter did not exhibit any kinks/bends.No excessive force was applied on the stent delivery system while advancing it through the guide catheter.The pressure used to inflate the balloon was 12 atm.The balloon deflated normally.It is unknown if the balloon re-wrapped properly.The product/delivery system was removed intact (in one piece) from the patient.The physician did not use the balloon from elunir stent delivery system for post dilation.No excessive force was applied to the delivery system during withdrawal, but difficulty was experienced removing the balloon post stent implantation.Elunir removal:delivery system was removed with wire intact, low inflation of 2 atm was performed and deflated.The procedural cd/angiogram is not available.The device is available for analysis.The devices were stored in a climate controlled room in cabinet.The devices were stored in the cath lab for 3 months.
 
Additional Manufacturer Narrative
Device analysis was performed (see attached device analysis report dated october 29, 2018): the returned product was received at the r&d lab on oct.17, 2018.Results of this investigation reveal that the returned product exhibits slight bends and was without the stent after having been deployed during the procedure.The bends are likely the result of post procedure handling.Often the used products are folded and thrusted into a receptacle in a manner that leads to deformation/kinks in the system.Whereas, both a shipping mandrel and the returned guidewire easily traversed the rapid - exchange (rx) lumen up to the red residues (likely clotted blood) blockage, it may be surmised that the rx lumen and its components are of appropriate dimension and function normally.Based on this investigation and the customer report, no determinant conclusion can be made as to the sequence of events that brought about the reported issue.However, it may be surmised that the product was supplied meeting specifications.This assumption is further supported by controls in place to prevent deformed or damaged products from being released.While no definite conclusion can be made as to the circumstance(s) of the reported failure, there are no signs of any product manufacturing issues.Ifu review was performed (november 04, 2018): no deviation of ifu was reported.Final report overall conclusions (november 05, 2018): 1.The review of the dhr (device history record) and the results of device analysis investigation together with the customer report indicate that the returned product was supplied meeting specifications.2.There is no evidence to suggest that there were any manufacturing issues that contributed to the reported event.3.Based on device analysis report and the customer report, no determinant conclusion can be made as to the sequence of events that brought about the reported issue.Results of device analysis report together with the customer report indicate that the returned product was supplied meeting specifications.No anomalies were detected that could elucidate the circumstances for the customer reported failures and there is no indication that the failures are related to medinol's manufacturing processes.4.Physician was able to remove balloon with no complications or harm to patient.5.There was no injury to patient.

Brand Name
ELUNIR¿ RIDAFOROLIMUS ELUTING CORONARY STENT SYSTEM
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, israel 97775 08
IS  9777508
MDR Report Key7947153
Report Number3003084171-2018-00046
Device Sequence Number930996
Product Code NIQ
UDI-Device Identifier07290107013925
UDI-Public07290107013925
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2020
Device Model Number4.0X24
Device Catalogue NumberLUN400R24US
Device Lot NumberLNRUS00131
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/16/2018
Supplement Date Received by Manufacturer10/16/2018
Initial Report FDA Received Date10/09/2018
Supplement Report FDA Received Date11/07/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight180